Helping you Helpful articles Tinnitus and headaches: Do headaches make tinnitus worse? Tinnitus involves experiencing sounds such as buzzing, clicking or ringing in the ears. Research shows that there is a connection between tinnitus and headaches and the symptoms go hand in hand with many types of headache disorder including migraines and idiopathic intracranial hypertension. Recent results show 27% of tinnitus sufferers asked also suffer from headaches. That being said, that doesn’t mean that every person who experiences tinnitus will have headaches or that those who suffer from headaches and migraines will encounter tinnitus symptoms. Let’s take a look at the influence that headaches can have on people who suffer from tinnitus and how headache treatments and medications can affect the condition. Do headaches make tinnitus worse? So what effects does a headache have on the severity of tinnitus symptoms? When researching the correlation between headaches and tinnitus, the results show that while headaches do not increase the severity of the symptoms they have been reported to affect concentration levels of tinnitus sufferers. People who experience headache disorders often complain of the same symptoms that tinnitus sufferers do such as anxiety, depression and stress. Does aspirin affect tinnitus? A quick search online uncovers numerous amounts of data that suggests a correlation between drugs and tinnitus, so can the symptoms be caused by taking certain types of medication? While there is a lot of information pointing to this, there are very few scientifically proven cases of medication as a cause. In fact, the statistics show that it’s as few as 1 in 1000 cases. One of the many reasons that the two factors are connected is because tinnitus is an incredibly common ailment and taking medication is also equally as common and so, therefore, the two are often connected by people when thinking about the causes of their tinnitus. Having an illness can often induce stress which is one of the main factors when it comes to reasons why people experience tinnitus symptoms in the first place. While the number of cases of medication causing tinnitus symptoms, be that temporary or otherwise, are small, there are some types of medication that have been flagged as a trigger. For example, aspirin in large doses has been reported to bring on tinnitus symptoms. However that being said, there have been no reports suggesting this when it is taken in small doses (such as for blood thinning). Even in larger doses, tinnitus disappeared when the medication was stopped. Treatment for tinnitus There are a number of treatments currently available for tinnitus sufferers. CBT can relieve the impact that tinnitus can have on your day to day life and help you deal with the condition. While there is no cure for tinnitus, natural coping strategies can provide relief. Read more about tinnitus self-help methods. Have you experienced headaches and tinnitus? Read the study.